California, 2007Wildfire in California, November 24, 2007
November 24, 2007 · NWS SGX · 1 event in 1 county or zone
The Haverford Fire burned 25 acres of brush along highway 78 near Ramona before being extinguished. Two firefighters suffered minor injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Haverford Fire burned 25 acres of brush along highway 78 near Ramona before being extinguished. Two firefighters suffered minor injuries. One of the injured firefighters was inside a brush truck when a load of fire retardant landed on the engine and broke the windshield. He was taken to the hospital with cuts to his face. The fire was sparked by a diamond saw.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 24, 9:30 AM PST, 20 minutes earlier.
Area forecast discussion, Nov 24, 9:30 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT NOV 24 2007
.SYNOPSIS...MODERATE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY
WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY. FAIR
SUNDAY WITH WEAKENING OFFSHORE FLOW. WEAK UPPER LEVEL LOW PRESSURE
WILL BRING PARTLY CLOUDY SKIES EARLY NEXT WEEK. FAIR MID WEEK THEN
UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING TOWARD
THE END OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY-TUE)...CLEAR SKIES THIS MORNING. THE 12Z NKX
SOUNDING HAD A NEAR SURFACE BASED INVERSION WITH INCREASING NE TO N
WIND ALOFT. OFFSHORE GRADIENTS WITH ABOUT -10 MB SAN-TPH AND THERE
WERE LOCAL GUSTY WINDS.
GOOD UPPER SUPPORT AND THERMAL SUPPORT BUT ONLY MODERATE GRADIENT
SUPPORT FOR OFFSHORE WINDS TODAY. THE STRONGEST WINDS WILL BE NEAR
THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS WHERE THEY SHOULD GUST
TO AROUND 60 MPH. WIND GUSTS OF ABOUT 40 TO 50 MPH ARE EXPECTED
THROUGH AND BELOW THE CANYONS AND PASSES OF THE SAN DIEGO AND
RIVERSIDE COUNTY MOUNTAINS. THE SUPPORT FOR OFFSHORE WINDS WILL
WEAKEN RAPIDLY TONIGHT INTO SUN. CURRENT RED FLAG WARNINGS...WINDS
WARNINGS AND ADVISORIES THROUGH THIS AFTERNOON LOOK OK. COOL TO COLD
TONIGHT IN THE MOUNTAINS...HIGH DESERTS AND INLAND VALLEYS UNDER
CLEAR SKIES WITH LOW DEW POINTS AND LESS WIND. GENERALLY FAIR WITH
INCREASING HIGH CLOUDINESS IN W TO SW WINDS ALOFT SUN. A LITTLE
WARMER SUN UNDER WEAK HIGH PRESSURE WITH WEAK OFFSHORE FLOW. A WEAK
TROUGH WILL MOVE THROUGH MON WHICH WILL BRING A RETURN OF AREAS OF
COASTAL STRATUS AND MORE MID TO HIGH CLOUDINESS FOR PARTLY CLOUDY
SKIES. PATCHY MARINE LAYER CLOUDS WILL CONTINUE MON NIGHT INTO TUE
MORNING AND HIGH CLOUDINESS WILL SLOWLY DECREASE AS THE TROUGH MOVES
E. RELATIVELY MINOR TEMP CHANGES MON AND TUE.
&&
.LONG TERM (WED-SAT)...MODELS REMAIN INCONSISTENT BUT CURRENTLY
INDICATE AN UPPER LOW WILL SPLIT MID WEEK WITH A CLOSED LOW
DEVELOPING OFF THE COAST AND A TROUGH TO THE NE. THIS SHOULD CAUSE
WEAK OFFSHORE FLOW FOR GENERALLY FAIR WEATHER. ANOTHER TROUGH
APPROACHING FROM THE NW IS EXPECTED TO BRING MORE CLOUDS AND COOLING
TOWARD THE END OF THE WEEK. THIS TROUGH...COMBINED WITH THE UPPER
LOW KICKING INLAND FROM THE SW...WILL BRING A SMALL POPS.
HOWEVER...CONSIDERING THE AMOUNT OF UNCERTAINTY IN THE EXTENDED
PROGS...IT IS TOO EARLY TO INCLUDE PRECIP THAT FAR OUT.
&&
.AVIATION...
241500Z...NO MARINE LAYER OVER THE AREA THIS MORNING IN RESPONSE TO
AN OFFSHORE FLOW. A MOSTLY CLEAR SKY WILL CONTINUE THROUGH SUNDAY
WITH UNRESTRICTED VISIBILITIES.
THE MAIN PROBLEM WILL BE THE GUSTY NORTHEAST WINDS THROUGH AND BELOW
PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL
WIND SHEAR...ESPECIALLY NEAR KONT TODAY. THE WIND WILL RESULT IN
AREAS OF BLOWING DUST NEAR KONT. THE WINDS WILL DIMINISH RAPIDLY
THIS AFTERNOON AND EVENING. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM PST THIS AFTERNOON FOR THE
MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY. SEE LAXRFWSGX.
HIGH WIND WARNING UNTIL 6 PM PST THIS AFTERNOON FOR THE
INLAND EMPIRE AND SANTA ANA MOUNTAINS. SEE LAXNPWSGX.
WIND ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR ORANGE COUNTY
COASTAL AREAS...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS AND COACHELLA VALLEY. SEE
LAXNPWSGX.
&&
PUBLIC...DA
AVIATION...HORTON
Hazardous weather outlook, Nov 24, 3:50 AM PST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST SAT NOV 24 2007
CAZ042-043-048-050-055>058-060>062-250200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
350 AM PST SAT NOV 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
OFFSHORE FLOW WITH MODERATE TO LOCALLY STRONG SANTA ANA WINDS AND
ELEVATED FIRE DANGER. SEE LAXNPWSGX AND LAXRFWSGX FOR DETAILS.
EARLY MORNING TEMPERATURES BELOW FREEZING IN THE UPPER DESERTS. SEE
LAXNPWSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.
MARTIN
In the hours before
Local storm report, Nov 24, 7:26 AM PST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
726 AM PST SAT NOV 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FREEZE HESPERIA 34.42N 117.30W
11/24/2007 M26.00 F SAN BERNARDINO CA MESONET
MINIMUM TEMPERATURE
0719 AM FREEZE APPLE VALLEY 34.53N 117.21W
11/24/2007 M24.00 F SAN BERNARDINO CA MESONET
MINIMUM TEMPERATURE
&&
AHLocal storm report, Nov 24, 7:26 AM PST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
726 AM PST SAT NOV 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FREEZE HESPERIA 34.42N 117.30W
11/24/2007 26.00 F SAN BERNARDINO CA MESONET
MINIMUM TEMPERATURE
0719 AM FREEZE APPLE VALLEY 34.53N 117.21W
11/24/2007 24.00 F SAN BERNARDINO CA MESONET
MINIMUM TEMPERATURE
&&
AHWildfire, San Diego County Valleys
- When
- November 24, 9:50 AM PST to 11:00 AM PST
- Where
- San Diego County Valleys forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, November 24, 20071 death · 1 event
- Lightning Strike in Texas, November 24, 2007$15,000 · 1 event
- Winter Weather in Texas, November 24, 20079 events
- Heavy Snow in Texas, November 24 to 25, 20077 events
- Cold in California, November 24, 20071 event
- Heavy Snow in New Mexico, November 24, 20071 event
- Heavy Snow in Texas, November 24 to 25, 20071 event
- Damaging Wind in Texas, November 24, 2007$5,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65374.